Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 17, 2010, 4:42 AM EDT for Montgomery County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2010, 4:42 AM EDT (08:42 UTC)
- Expired
- Jul 17, 2010, 5:02 AM EDT
- In force
- 20 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:50 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 17, 2:50 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 250 AM EDT SAT JUL 17 2010 .SHORT TERM.../TODAY THROUGH MONDAY NIGHT/...UPDATED EASTERN KENTUCKY REMAINS IN VERY HUMID AIR MASS...WITH DEWPOINTS SOLIDLY IN THE LOWER 70S ACROSS THE AREA. CONVECTION HAS FIRED UP IN NORTH CENTRAL KENTUCKY...WHERE A NORTHEASTWARD ADVANCING OUTFLOW BOUNDARY WAS ABLE TO TAP SOME FESTERING INSTABILITY...ALONG WITH THE APPROACH OF A WEAK SHORT WAVE TROUGH. WILL HAVE TO WATCH THE BLUEGRASS COUNTIES TO SEE IF THE EASTERN FLANK OF THIS COMPLEX CAN CLIP THEM IN THE NEXT COUPLE OF HOURS. AT THE SURFACE A DIFFUSE QUASI-STATIONARY BOUNDARY REMAINS JUST NORTH OF THE OHIO RIVER. THE MAIN TRIGGER FOR CONVECTION TODAY WILL BE PASSING SHORT WAVE TROUGHS AS WELL AS ANY ADVANCING OUTFLOW BOUNDARIES. ALL MODELS HAVE DECENT COVERAGE ACROSS THE ENTIRE CWA...SO HAVE BUMPED THE POPS UP TO NO LESS THAN 50 PERCENT EVERYWHERE. A BIT DRIER AIR IN THE MID- LEVELS WILL ENHANCE ANY ROBUST DOWNDRAFTS. WILL MENTION THE POTENTIAL FOR A SOME STORMS CONTAINING DAMAGING WIND GUSTS...ALTHOUGH AT LEAST SOME SMALL HAIL WILL BE POSSIBLE AS WELL. CONVECTION WILL BE ON THE WANE WITH THE LOSS OF HEATING TONIGHT. AS WE HEAD INTO TOMORROW...THE MODELS AGREE ON MORE SUPPRESSED CONVECTION AS WE WILL BE UNDER MORE OF THE INFLUENCE OF SHORT WAVE RIDGING. HAVE MAINTAINED ISOLATED CHANCES. THE DOWNWARD TREND OF POPS WILL CONTINUE INTO SUNDAY NIGHT...BEFORE RAMPING BACK UP AGAIN ON MONDAY...AS A MORE ROBUST SHORT WAVE TROUGH APPROACHES...AS AN ADVANCING FRONTAL BOUNDARY FROM THE NORTH. HAVE UPPED POPS UP TO GOOD CHANCE FOR THE NORTHERN HALF OF THE AREA...FOLLOWING THE UPTICK IN MOS FOR THIS TIME PERIOD. AGAIN...POPS WILL DROP OFF QUICKLY INTO MONDAY NIGHT WITH THE LOSS OF HEATING AND THE EXITING SHORT WAVE TROUGH. FOR TEMPERATURES...GENERALLY USED A BLEND OF THE INHERITED GRIDS AND THE LATEST MOS. HUMID CONDITIONS WILL CONTINUE...WITH SUNDAY LOOKING TO BE THE WARMEST DAY OUT OF THE NEXT THREE. .LONG TERM.../TUESDAY THROUGH FRIDAY/...UPDATED HAVE LEFT THE INHERITED GRIDS INTACT FOR THE LONG TERM AS CURRENT MODEL SUITE FAVORS CONTINUITY. DID MAKE A FEW MINOR TEMPERATURE ADJUSTMENTS BASED ON THE LATEST MOS GUIDANCE. THE PREVIOUS DISCUSSION FOLLOWS BELOW... ON TUESDAY THE TROUGH BEGINS TO RETREAT AND THE RIDGE BUILDS...WITH THIS SCENARIO CONTINUING ON WEDNESDAY. AS A RESULT...POPS WILL DROP EACH DAY. HAVE STILL MAINTAINED A 20-30 PERCENT POP ON TUESDAY...WITH ONLY 10-20 PERCENT BY WEDNESDAY...WITH THE HIGHEST POPS IN OUR NE COUNTIES. MODELS ARE SHOWING THE RIDGE AXIS SETTING UP A BIT FURTHER S AND SW AS COMPARED TO RUNS FROM THURSDAY. IN LIGHT OF THIS HAVE INSERTED A SLIGHT CHANCE POP FOR THURSDAY AND FRIDAY IN OUR NE COUNTIES. WITH 500 MB HEIGHTS BUILDING DURING THE WEEK...WILL CONTINUE TO EXPECT AN OVERALL SLOW BUILDING OF THE HEAT DURING THE FORECAST PERIOD. && .AVIATION.../06Z TO 06Z/ A WEAK FRONTAL BOUNDARY HAS STALLED OVER THE AREA. A SURFACE TROUGH WHICH EXTENDS FROM WEST CENTRAL KY TO SOUTHERN MISSISSIPPI IS MOVING TO THE EAST AND WILL BRING THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORM TO THE AREA OVERNIGHT. WITH ALL THE PRECIP THAT FELL IN THE SOUTHERN PORTION OF EASTERN KENTUCKY TONIGHT... EXPECT THERE WILL BE MORE VALLEY FOG GENERALLY SOUTH OF JACKSON. DUE TO THE SCATTERED NATURE OF THE EXPECTED STORMS ON SATURDAY... WILL GENERALLY USE A VCTS UNTIL STORMS CAN BE TIMED INTO THE INDIVIDUAL TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN LONG TERM...HAL/GEOGERIAN AVIATION...DUSTY
Hazardous weather outlook, Jul 16, 4:17 PM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 417 PM EDT FRI JUL 16 2010 KYZ044-050>052-058>060-104-106>115-118>120-170730- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- LETCHER-MARTIN-PIKE- 417 PM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-069-079-080-083>088-116-117-170730- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-CLAY-LESLIE- 417 PM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Jul 17, 4:18 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 418 AM EDT SAT JUL 17 2010 KYZ044-170845- FLEMING- 418 AM EDT SAT JUL 17 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 445 AM EDT SATURDAY MORNING... NORTHWESTERN FLEMING. AT 418 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF FAIRVIEW...OR 14 MILES EAST OF CYNTHIANA...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 435 AM EDT...NEPTON AROUND 440 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...VERY FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, Jul 17, 4:34 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 434 AM EDT SAT JUL 17 2010 KYZ050-051-059-060-170900- BATH-MONTGOMERY-MENIFEE-POWELL- 434 AM EDT SAT JUL 17 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 AM EDT SATURDAY MORNING... SOUTH CENTRAL BATH... SOUTHERN MONTGOMERY... WESTERN MENIFEE AND NORTHERN POWELL. AT 434 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF KLONDIKE...OR 7 MILES SOUTHEAST OF WINCHESTER...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KLONDIKE AROUND 440 AM EDT...LEVEE AROUND 445 AM EDT...CAMARGO AROUND 450 AM EDT... JEFFERSONVILLE AROUND 455 AM EDT...CLAY LICK AROUND 500 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF AROUND 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:31 PM EDT | Areal Flood Advisory | JKL | Pike | 6 hr |
| Jul 17, 6:22 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 38 min |
| Jul 17, 7:26 PM EDT | Areal Flood Advisory | JKL | Pike | 6 hr |
| Jul 17, 7:41 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 49 min |
| Jul 17, 7:57 PM EDT | Flash Flood Warning | JKL | Pike | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.